I am always concerned of a bodily conflict, (either internally or externally) while taking medicine. Does anyone know of being on Retin A and then going to the Dentist and getting local shots and being on Clindimicin?
Retin-A w/ Antibiotics?
Doctor Answers 4
Retin A does not cross react with systemic medications
There is no contraindication for using Retin A and taking any oral medications or getting local anesthesia injections.
Have a question? Ask a doctor
Retin-A and antibiotics OK together!
You are wise to consider medication cross-reactions; good question!
Retin-A has very little absorption into the body circulation, and is used together with Clindamycin (orally and topically) very commonly in the treatment of acne. Lidocaine (Xylocaine) has no known cross-reactivity with Retin-A or Clindamycin, either. Proceed without fear unless you have a known allergy to any of these or other nmedications!
Taking antibiotics while using Retin A
There are no measurable amounts of Retin A absorbed into your bloodstream when you use Retin A on your skin. You are safe to take antibiotics prescribed by your doctor or receive anesthetic injections from your dentist while you are using Retin A.
You might also like...
No risks when using Retin-A
Retin-A and topical Clindamycin are safe prior to going to the doctor or dentist. Very little of these topical medications are absorbed into your system. Nonetheless, it is a good idea to always mention to your doctor or dentist the medications you are on. Despite little absorption of these medications, it is still considered unsafe to get pregnant while on Retin-A.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.